Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2018, Article ID 2704876, 5 pages
https://doi.org/10.1155/2018/2704876
Research Article

On the Convergence Ball and Error Analysis of the Modified Secant Method

1Department of Mathematics, Taizhou University, Linhai 317000, Zhejiang, China
2Department of Mathematics, Zhejiang University, Hangzhou 310027, Zhejiang, China
3Department of Mathematics, Zhejiang Sci-Tech University, Hangzhou 310012, Zhejiang, China

Correspondence should be addressed to Qingbiao Wu; nc.ude.ujz@uwbq

Received 21 January 2018; Revised 14 March 2018; Accepted 11 April 2018; Published 2 July 2018

Academic Editor: Kaliyaperumal Nakkeeran

Copyright © 2018 Rongfei Lin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We aim to study the convergence properties of a modification of secant iteration methods. We present a new local convergence theorem for the modified secant method, where the derivative of the nonlinear operator satisfies Lipchitz condition. We introduce the convergence ball and error estimate of the modified secant method, respectively. For that, we use a technique based on Fibonacci series. At last, some numerical examples are given.

1. Introduction

A large number of nonlinear dynamic systems and scientific engineering problems can be concluded to the form of nonlinear equationwhere is a nonlinear operator defined on a convex subset of a complex dimension space . Hence, finding the roots of the nonlinear (1) is widely required in both mathematical physics and nonlinear dynamic system. Iterative methods are considerable methods. There are many iterative methods for solving the nonlinear equation.

Secant method [1, 2], which uses divided differences instead of the first derivative of the nonlinear operator, is one of the most famous iterative methods for solving the nonlinear equation. Secant method reads as follows:where the operator is called a divided difference of first-order for the operator on the points and if the following equality holds:

Due to the well performance of the secant method, secant method and secant-like methods have been widely studied by many authors [311]. The authors [12] proposed a new method for solving the nonlinear equation.

Convergence ball is a very important issue in the study of the iterative procedures. When nonlinear operator is first-order differentiable convex subset can be open or closed, suppose is the root of the equation , an open area is called the convergence ball of the iterative algorithm. Authors [1317] have discussed the convergence of the iterative methods using a convergence ball with center and radius . For example, Ren and Wu [15] discussed the convergence of the secant method under Hölder continuous divided differences using a convergence ball.

In this study, we consider the modified secant method with the below form based on [12]and we will establish the convergence ball and give the error analysis of the modified secant method for the nonlinear equation.

2. Convergence Ball Study

Theorem 1. Suppose is the root of the equation and . is first-order differentiable, where the derivative of satisfies the Lipschitz condition: for all and . Then, the sequence generated by the modified secant method (4), starting from any two initial points , converges to the solution . is the unique solution in , where . Moreover, the following error estimate holds:Here, ; is a Fibonacci series, .

Proof. From the condition of Theorem 1, we know . Assume are generated by the modified secant (4) and . Following, we will prove that ; we have is first-order differentiable, so in convex domain , first-order difference of can be written in the following integral form:Now, we give the estimate of ObviouslyandUsing Lipschitz condition with the above (9) and (10), we haveandWe divide above inequality (12) number 2, soAccording to the definition of and , we get , by Banach Lemma, so is reversible and alsoDividing (14) inequality number 2, we can getand with (11) and (15), we get following estimate formula:and with (6) and (16) and , we get following estimate formula:This means that . So, from any , the sequence of the modified secant method is convergent, the root , and by mathematical induction .
In the following, we will derive the estimate of the modified secant method. Denote ; from the above proof we can get ; from inequality (17), it is known that andHence, ; moreover, we have so, we obtain the inequality Now, we use mathematical induction to proof that the inequality is correct. Suppose the inequality is correct when ; here is Fibonacci sequence, . So, when , we have That means the inequality has been proved. SoFrom the definition of and above formulation, we can getAt last, we show the uniqueness of the solution in the area . Assume that there exists another solution , . We consider the operator . Since , if operator is invertible, then . Indeed from (24), we have Then, by Banach lemma, we can tell that operator is invertible. From the definition of radius , it is easy to verify that the ball is bigger than .
That completes the proof of Theorem 1.

3. Numerical Examples

In this section, the convergence ball results were applied to numerical examples.

Example 1. Let us consider It is obviously that . has a root and . It is easy to know According to Theorem 1, we can obtain the fact that the radius of the convergence ball of the modified secant method is at least.

Example 2. Let us consider the following numerical problem which has been studied in [4, 11, 13]: , and
We know ; hence, So in this problem.
By Theorem 1, we can obtain the fact that the radius of the convergence ball of the modified secant method is at least.

Example 3. Let us consider the nonlinear equationHere, , and .
We know that ; then it is obvious thatIn this case, the radius of the convergence ball of the modified secant method is at least, according to Theorem 1.

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Acknowledgments

This work is supported by National Natural Science Foundation of China (Grant nos. 11771393, 11371320, and 11632015), Zhejiang Natural Science Foundation (Grant nos. LZ14A010002, LQ18A010008), Scientific Research Fund of Zhejiang Provincial Education Department (Grant no. FX2016073), and the Science Foundation of Taizhou University (Grant no. 2017PY028).

References

  1. J. W. Schmidt, “Regula-falsi-Verfahren mit konsistenter Steigung und Majorantenprinzip,” Periodica Mathematica Hungarica, vol. 5, pp. 187–193, 1974. View at Publisher · View at Google Scholar · View at MathSciNet
  2. A. S. Sergeev, “The method of chords,” Sibirskii Matematicheskii Zhurnal, vol. 2, pp. 282–289, 1961. View at Google Scholar · View at MathSciNet
  3. M. A. Hernandez, M. J. Rubio, and J. A. Ezquerro, “Secant-like methods for solving nonlinear integral equations of the Hammerstein type,” Journal of Computational and Applied Mathematics, vol. 115, pp. 245–254, 2000. View at Google Scholar
  4. M. A. Hernandez and M. J. Rubio, “The secant method and divided differences Holder continuous,” Applied Mathematics and Computation, vol. 124, no. 2, pp. 139–149, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  5. H. M. Ren, S. J. Yang, and Q. B. Wu, “A new semilocal convergence theorem for the Secant method under Hölder continuous divided differences,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 41–48, 2006. View at Publisher · View at Google Scholar · View at Scopus
  6. J. A. Ezquerro, M. Grau-Sánchez, M. A. Hernández, and M. Noguera, “Semilocal convergence of secant-like methods for differentiable and nondifferentiable operator equations,” Journal of Mathematical Analysis and Applications, vol. 398, no. 1, pp. 100–112, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  7. M. J. Nijmeijer, “A method to accelerate the convergence of the secant algorithm,” Advances in Numerical Analysis, vol. 2014, Article ID 321592, 14 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  8. J. A. Ezquerro, M. A. Hernandezveron, and A. I. Velasco, “An analysis of the semilocal convergence for secant-like methods,” Applied Mathematics and Computation, vol. 266, pp. 883–892, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  9. A. A. Magrenan and I. K. Argyros, “New improved convergence analysis for the secant method,” Mathematics and Computers in Simulation, vol. 119, pp. 161–170, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  10. A. Caliciotti, G. Fasano, and M. Roma, “Preconditioned nonlinear conjugate gradient methods based on a modified secant equation,” Applied Mathematics and Computation, vol. 318, pp. 196–214, 2018. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. A. Kumar, D. K. Gupta, E. Martínez, and S. Singh, “Semilocal convergence of a secant-type method under weak Lipschitz conditions in Banach spaces,” Journal of Computational and Applied Mathematics, vol. 330, pp. 732–741, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  12. X.-H. Lei and L.-P. Chen, “A new method for solving the nonlinear equation (in Chinese),” Journal of Capital Normal University (Natural Science Edition), vol. 22, pp. 20–24, 2001. View at Google Scholar
  13. X.-H. Wang, “On the Mysovskich theorem of Newton method (in Chinese),” Chinese Annals of Mathematics, vol. 2, pp. 283–288, 1980. View at Google Scholar
  14. Z. Huang, “The onvergence ball of Newton’s method and uniqueness ball of equations under Holder-type continuous derivatives,” Computers & Mathematics with Applications. An International Journal, vol. 47, no. 2-3, pp. 247–251, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  15. H. M. Ren and Q. B. Wu, “The convergence ball of the Secant method under Hölder continuous divided differences,” Journal of Computational and Applied Mathematics, vol. 194, no. 2, pp. 284–293, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. Q. Wu and H. Ren, “Convergence ball of a modified secant method for finding zero of derivatives,” Applied Mathematics and Computation, vol. 174, no. 1, pp. 24–33, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. H. Ren and Q. Wu, “Convergence ball of a modified secant method with convergence order 1.839…,” Applied Mathematics and Computation, vol. 188, no. 1, pp. 281–285, 2007. View at Publisher · View at Google Scholar · View at MathSciNet